MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the circumflex artery.A 2.75 x 20 synergy drug-eluting stent was advanced but failed to cross the lesion.The device was removed and the proximal edge of the stent was noted to be damaged.The procedure was completed with another 2.75 x 20 stent.No patient complications were reported and the patient was doing well.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the circumflex artery.A 2.75 x 20 synergy drug-eluting stent was advanced but failed to cross the lesion.The device was removed and the proximal edge of the stent was noted to be damaged.The procedure was completed with another 2.75 x 20 stent.No patient complications were reported and the patient was doing well.Synergy ii us mr 2.75 x 20mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent identified proximal and distal stent damage.The proximal end of the stent was damaged with stent struts bunched distally.The distal end of the stent was damaged with stent struts stretched distally over the distal markerband.The undamaged mid crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon did not appear to have been subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of shaft polymer extrusion revealed no issues.A visual and microscopic examination found no damage to the tip.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device is a combination product.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/12/2018 03:35 pm ct.The report number is being corrected from: 2134265-2018-63970 to: 2134265-2018-62719.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8053657
Report Number2134265-2018-62719
Device Sequence Number1787679
Product Code NIQ
UDI-Device Identifier08714729840169
UDI-Public08714729840169
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0022457210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR